MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Model Number 9734063
Medical Device Problem Code Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient information provided as no patient was involved in this concern.A medtronic representative went to the site to test the equipment.Testing revealed that replacement of the electromagnetic interface unit, emitter and power/data cable did not restore functionality.Testing found that the metal reset button for the polaris spectra system control unit (scu) did not restore functionality and that the camera of the navigation system would boot.The navigation interface unit (niu) was reported to have been shut down and unplugged without resolution as the fan was not spinning.Usb ports on the niu were tested and noted that a connection could not be established.When logging into the software, communication with the scu could not be established.It was suspected that the issue was caused by the io hub, optical transceiver, multo-out power supply or the scu.However, confirmation was not provided.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used outside of a procedure.It was reported that the navigation system displayed there was an electromagnetic navigation interface unit communication error.It was reported that there was no communication and the port could not be read.There was no patient present when this issue was identified.Troubleshooting found that the rebooting the navigation system and checking the cabling did not restore functionality.It was also noted that a cable was damaged.
 
Additional Manufacturer Narrative
H3) the power supply 9734191 i7 multi-out as replaced and it solved the problem.It was not need it to replace both transceiver (new types).The scu was reset by pressing the metal button on the backside of the the navigation interface unit (niu) to get the camera back in action.The i7 system was up running and worked as expedted (registration and navigation was tested ok).Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
H3) the power supply was returned for analysis.It was determined that the part was malfunctioning causing the reported event.The transceiver was returned for analysis.It was determined to be operational.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Continuation of d11: section d information references the main component of the system.Other relevant device(s) are: product id: 9660651, lot/serial #: (b)(6).Product id: 9731203, lot/serial #: 04000047888 h3) the electromagnetic localization system was returned to the manufacture for evaluation.After functional testing and visual/physical examination the reported issue was not confirmed.The returned unit underwent twenty four hours of testing and no issues were observed.Tracking remained normal on all ports, throughout the duration of testing.No failure was found.B01, c19, d14 the generator was returned to the manufacture for evaluation.After functional testing and visual/physical examination the reported issue was not confirmed.The returned tca was tested for twenty four hours, in conjunction with a known good test unit and with the accompanying electromagnetic localization system and no issues were detected.B01, c19, d14 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
STEALTHSTATION I7 INTEGRATED NAVIGATION SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key11301907
Report Number1723170-2021-00339
Device Sequence Number3737220
Product Code HAW
UDI-Device Identifier00613994667472
UDI-Public00613994667472
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9734063
Device Catalogue Number9734063
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer02/10/2021
04/29/2021
05/21/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date03/08/2021
04/30/2021
05/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1